Texas, 2004Flash Flooding in Texas, June 25, 2004
June 25, 2004 · NWS EWX · 5 events in 5 counties and zones
5 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 25, 9:03 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 25, 9:03 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 AM CDT FRI JUN 25 2004
.UPDATE...MYRIAD OF SURFACE BOUNDARIES IN THE AREA. HIGH
PRECIPITABLE WATER VALUES AND AN UPPER LOW OVER REAGAN/CROCKETT
COUNTIES DRIFTING EAST-SOUTHEAST WILL GIVE WAY TO NUMEROUS SHOWERS
AND THUNDERSTORMS AS TEMPS RISE TO THE MID 80S THIS AFTERNOON. WILL
NOT ADJUST TEMPS OR WINDS AS AFTERNOON WEATHER WILL BE INFLUENCED
GREATLY BY THE COOL OUTFLOWS. ANOTHER UPPER LOW OVER THE SOUTHWEST
GULF IS DRIFTING WEST AT 6 KT. THIS FEATURE HAS BEEN IN THE GULF FOR
7 DAYS GETTING PUSHED EAST THEN WEST. BUT A STRONGER FASTER MOVING
TROPICAL WAVE WILL SLIDE WEST OF 100 DEGREES LONGITUDE SATURDAY
NIGHT. THIS MAY PROVIDE DEEPER ATMOSPHERIC MOISTURE OVER SOUTH
TEXAS AND HEAVY RAINFALL MAINLY EAST OF INTERSTATE 35.
.PREVIOUS DISCUSSION...
HIGH PRECIPITABLE WATER VALUES STILL EXPECTED THROUGH THE FORECAST
CYCLE AND A WATCH MAY BE CONSIDERED LATER THIS MORNING. ITS A BIT
EARLY TO SOUND ALARMS BUT A WIDESPREAD FLOOD EVENT COULD POSSIBLY
AFFECT MUCH OF THE AREA AS EARLY AS THIS EVENING.
FOR TODAY EXPECT ANOTHER ROUND OF DIURNAL STORMS BEFORE MORE
DISTINCT FEATURES MOVE IN TO FOCUS CONVECTION TONIGHT. MOISTURE
LEVELS COULD ALMOST SUPPORT A FLOOD WATCH FOR TODAY, BUT THE LACK
OF FOCUS WOULD SUPPORT ONLY ISOLATED FLOOD EVENTS.
LATE THIS AFTERNOON A LOW CENTER OVER THE TRANS-PECOS REGION WILL BE
PUSHED BY WESTERLIES INTO THE EWX COUNTY WARNING AND FORECAST AREA
WHILE A SURFACE FEATURE SETTLING INTO THE BIG COUNTRY NEAR ABI THIS
MORNING WILL BE IN POSITION TO BE DRAWN DOWN TO THE HILL COUNTRY BY
CONVECTIVE DOWNDRAFTS TONIGHT. THIS FOCUS COULD SUPPORT OVERNIGHT
CONVECTION CONTINUING INTO SATURDAY AND POSSIBLY SUNDAY. FOR THE PAST
FEW DAYS THE GFS HAS CONTINUED TO GENERATE GFS BOMBS OVER THE AREA
FOR THESE PERIODS SUGGESTING MESO-SCALE LOWS THAT ARE SLOW TO MOVE.
THE LIGHT FLOW PATTERN ALOFT SUGGESTS A PROLONGED FLOOD EVENT IS
POSSIBLE. HOWEVER, MODEL CONSENSUS IS CONSISTENT IN AMPLIFYING
THICKNESS VALUES OVER THE AREA STARTING EARLY MONDAY. WILL FOLLOW
THE PREVIOUS FORECAST TRENDS AND KEEP LATER PERIOD POPS LOW, BUT IT
STILL LOOKS UNSTABLE ENOUGH FOR DIURNAL CONVECTION TO CONTINUE
THROUGH THE NEXT 7 DAYS. SOME HOPE FOR DRYING NEXT WEEKEND IS
OFFERED BY THE 00Z GFS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 88 73 86 73 / 60 60 70 50
AUSTIN BERGSTROM INTL AIRPORT 88 72 87 72 / 60 60 70 50
DEL RIO INTL AIRPORT 91 73 91 73 / 50 50 50 40
SAN ANTONIO INTL AIRPORT 88 72 87 72 / 60 60 70 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE YET
&&
06/08/DC
Hazardous weather outlook, Jun 25, 4:05 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT FRI JUN 25 2004
TXZ171>173-183>194-202>209-217>225-228-261002-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
505 AM CDT FRI JUN 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE
DAY AND CONTINUE INTO THE EVENING HOURS. ISOLATED HEAVY RAIN AMOUNTS
OF 2 TO 3 INCHES CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE
REMAINS OVER TEXAS
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 25, 9:50 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1050 AM CDT FRI JUN 25 2004
TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1050 AM CDT FRI JUN 25 2004
...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...
THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS
THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE OF
RAIN WILL INCREASE LATER TODAY THROUGH SATURDAY. LOCALLY HEAVY RAIN
IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER TODAY THROUGH
SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT LINGERS OVER THE
AREA. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS
IS EXPECTED TO CONTINUE.
THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.
BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 25, 10:50 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CDT FRI JUN 25 2004
TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1150 AM CDT FRI JUN 25 2004
...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...
THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE
OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY. LOCALLY
HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER
TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT
LINGERS OVER THE AREA. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS
AND THUNDERSTORMS IS EXPECTED TO CONTINUE.
THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.
BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 25, 11:05 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI JUN 25 2004
TXZ171>173-183>194-202>209-217>225-228-252000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
1205 PM CDT FRI JUN 25 2004
...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK...
THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE
OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY. LOCALLY
HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER
TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT
LINGERS OVER THE AREA. LOCALLY HEAVY RAINS FORMING IN THE AREA
WILL CAUSE RISES ON LOCAL RIVERS.
ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS
EXPECTED TO CONTINUE.
THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE
MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY
DIMINISH FROM THE WEST THURSDAY...JULY 1ST.
BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND
4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH
BEGINS TO FORM OVER THE AREA.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Flash Flood, Bexar
- When
- June 25, 12:30 PM CST to 5:30 PM CST
- Where
- Bexar County, San Antonio
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Showers and thunderstorms produced 2 inch rainfall across the west side of San Antonio near noon. The San Antonio Police Department reported many low water crossings flooded through the afternoon.
Flash Flood, Dimmit
- When
- June 25, 2:00 PM CST to 4:00 PM CST
- Where
- Dimmit County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
Heavy rain fell across eastern Dimmit, eastern Zavala, and western Frio Counties. Average amounts were over 1 inch with totals of 3 to 4 inches from Frio Town to south of Batesville to Valley Wells. Many rural roads were flooded briefly in the late afternoon.
Flash Flood, Frio
- When
- June 25, 2:00 PM CST to 4:00 PM CST
- Where
- Frio County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
Heavy rain fell across eastern Dimmit, eastern Zavala, and western Frio Counties. Average amounts were over 1 inch with totals of 3 to 4 inches from Frio Town to south of Batesville to Valley Wells. Many rural roads were flooded briefly in the late afternoon.
Flash Flood, Zavala
- When
- June 25, 2:00 PM CST to 4:00 PM CST
- Where
- Zavala County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
Heavy rain fell across eastern Dimmit, eastern Zavala, and western Frio Counties. Average amounts were over 1 inch with totals of 3 to 4 inches from Frio Town to south of Batesville to Valley Wells. Many rural roads were flooded briefly in the late afternoon.
Flash Flood, Atascosa
- When
- June 25, 2:30 PM CST to 5:00 PM CST
- Where
- Atascosa County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
General 1 inch rain amounts, with isolated totals to 3 inches along a stretch from Lytle to Leming, caused flash flooding over northern Atascosa County including FM476.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$200,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Virginia, June 25, 2004$23,000 · F1 · 10 events
- Flood in Alaska, June 25 to 26, 2004$100,000 · 1 event
- Lightning Strike in Florida, June 25, 2004$100,000 · 1 event
- Tornado in Idaho, June 25, 2004$100,000 · F0 · 1 event
- Flash Flood in South Carolina, June 25 to 26, 2004$100,000 · 1 event
- Flash Flooding and Damaging Wind in Texas, June 25, 2004$30,000 · 60 kt wind · 4 events
- Flooding in West Virginia, June 25, 2004$25,000 · 2 events
- Hail and Damaging Wind in Idaho, June 25, 2004$25,000 · 60 kt wind · 2 events
- Damaging Winds in Georgia, June 25, 2004$22,000 · 50 kt wind · 5 events
- Damaging Winds in South Carolina, June 25, 200460 kt wind · 10 events
- Flash Flooding and Hail in New York, June 25, 20041 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409356, 5409357, 5409358, 5409359, 5409360.